Alert archive / Washington / Wind Advisories in 2010

Wind Advisory 8, NWS Seattle, WA

February 4, 2010

NWS Seattle, WA issued this wind advisory at Feb 4, 2010, 6:24 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2010, 6:24 PM PST (02:24 UTC)
Expired
Feb 5, 2010, 2:00 AM PST
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS76 KSEW 050224
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
624 PM PST THU FEB 4 2010

...STRONG WINDS TONIGHT NEAR THE CASCADE FOOTHILLS...

.A DEEP STORM WELL OFFSHORE IS CAUSING A TIGHT PRESSURE GRADIENT
ACROSS THE CASCADE RANGE. THIS IS RESULTING IN STRONG EASTERLY
WINDS IN AREAS ALONG THE CASCADE FOOTHILLS. THE GRADIENT WILL EASE
LATE TONIGHT ALLOWING THE WINDS TO LIGHTEN UP. 

WAZ505-051000-
/O.NEW.KSEW.WI.Y.0008.100205T0224Z-100205T1000Z/
EAST PUGET SOUND LOWLANDS-
624 PM PST THU FEB 4 2010

...WIND ADVISORY IN EFFECT UNTIL 2 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST FRIDAY. 

* WINDS: EAST 15 TO 25 MPH EXCEPT LOCALLY 25 TO 35 MPH WITH GUSTS
  TO 50 MPH IN THE NORTH BEND...SNOQUALMIE AREA AND IN THE REGION
  AROUND ENUMCLAW.

* TIMING: THE WINDS WILL CONTINUE THROUGH EVENING HOURS THEN EASE
  UP SEVERAL HOURS AFTER MIDNIGHT. 

* IMPACTS: WINDS OF THIS STRENGTH COULD CAUSE TREE LIMB DAMAGE AND
  LOCAL...SPOTTY POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

CERNIGLIA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:30 PM PST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 4, 3:30 PM PST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST THU FEB 4 2010

.SYNOPSIS...RAIN WILL INCREASE TONIGHT AS ANOTHER SPLITTING SYSTEM
MOVES THROUGH WESTERN WASHINGTON. EXPECT LIGHT SHOWERS FRIDAY
ESPECIALLY IN THE MORNING JUST BEHIND THE SYSTEM. ANOTHER SPLITTING
SYSTEM WILL TRY TO MAKE ITS WAY INTO WESTERN WASHINGTON ON SATURDAY
KEEPING A CHANCE OF SHOWERS IN THE FORECAST.  DRIER WEATHER IS
EXPECTED SUNDAY THROUGH TUESDAY AS THE JET STREAM DIVES SOUTH OF THE
REGION AND AN UPPER LEVEL RIDGE BUILDS OVER SOUTHERN BRITISH
COLUMBIA.

&&

.SHORT TERM...A DEEP LOW PRES SYSTEM OFFSHORE WILL SPREAD LIGHT RAIN
INTO WESTERN WA TONIGHT. PRECIP WILL SPREAD INTO THE REGION FROM
SOUTH TO NORTH...AND MAY NOT SEE MUCH RAIN IN THE NORTHERN ZONES
UNTIL AFTER MIDNIGHT. QPF AMOUNTS LOOK LIGHT WITH SFC FLOW REMAINING
OFFSHORE...AS THE 973 MB LOW CENTER SPINS N TOWARD THE QUEEN
CHARLOTTES. FROPA TIMING OFF THE NAM12 STILL LOOKS AROUND 09Z FOR
THE COAST AND 12Z FOR THE INTERIOR.

WILL SEE A FEW LINGERING SHOWERS FRI MORNING...THEN SHOWERS
DECREASING IN THE AFTERNOON. TEMPS AGAIN LOOK QUITE MILD WITH HIGHS
IN THE LOW TO MID 50S ACROSS THE AREA. FORECAST MODELS SHOW ANOTHER
WEAK FRONT OR SURFACE TROUGH DEVELOPING OVER THE COASTAL WATERS FRI
NIGHT...BUT THIS FEATURE WILL BREAK APART AS THE FLOW ALOFT SPLITS.
IT MAY STILL BRING A LITTLE LIGHT RAIN TO THE COAST FRI NIGHT AND
SAT...WITH LITTLE TO NO AFFECT IN THE INTERIOR. WILL KEEP POPS LOW
FOR NOW IN THE INTERIOR WITH PARTLY SUNNY SKIES EXPECTED.

LITTLE CHANGE IN THE FORECAST FOR SUNDAY...JUST SLIGHT CHANCE FOR
SHOWERS WITH THE NEG TILT TROUGH AXIS OVER THE REGION. IF FACT...MAY
NOT SEE MUCH ACTIVITY WITH LIGHT SFC FLOW AND WEAK DYNAMICS. THE
FORECAST MAY BE TOO PESSIMISTIC. 33

.LONG TERM...LOOK FOR A DRYING TREND ACROSS THE PAC NW THROUGH EARLY
NEXT WEAK WITH RIDGING OVER THE THE REGION. MODELS SHOW A WEAK UPPER
LOW PINCHING OFF THE WA COAST MON NIGHT OR TUES...BUT CONFIDENCE IS
LOW AS THE ECMWF IS MUCH BROADER AND STRONGER THAN THE GFS. THIS
SYSTEM MAY ONLY CLIP THE COAST AND SOUTH PART OF THE CWA.

BEYOND...MID WEEK THROUGH THE WEEKEND...LOOKS LIKE ANOTHER FRONT
WILL MOVE INLAND PERHAPS WED OR THU. EXACT TIMING IS UNCLEAR AS
MODELS REMAIN OUT OF PHASE. ANOTHER DEEP LOW MAY DIVE SOUTH TOWARD
CA LATE IN THE WEEK...FAVORING THE EL NINO PATTERN. 33

&&

.HYDROLOGY...LATEST FORECAST MODELS CONTINUE TO SHOW WEAK SYSTEMS
AFFECTING WESTERN WASHINGTON THROUGH THE WEEKEND. NONE OF THE
SOLUTIONS SHOW HEAVY PRECIPITATION IN THE MOUNTAINS. THUS THE FLOOD
THREAT FOR THE REGION REMAINS LOW.

ANOTHER SYSTEM MAY AFFECT THE REGION MON OR TUE...BUT AGAIN
PRECIPITATION TOTALS ARE LOW AND NOT HYDROLOGICALLY SIGNIFICANT.

CONFIDENCE IN THE FORECAST IS LOW BEYOND THURSDAY AS THE MODELS
DIVERGE...AND REMAIN OUT OF PHASE. A STRONGER SYSTEM MAY DEVELOP IN
THE E PAC LATE IN THE WEEK/WEEKEND...WHICH WILL MAINLY AFFECT CA OR
ORE.

RIVER FLOODING ACROSS WESTERN WASHINGTON IS NOT ANTICIPATED OVER THE
NEXT 10 DAYS...INCLUDING THE GREEN RIVER.

&&

.AVIATION...DEEP LOW PRES CENTER ABOUT 350 NM W OF KHQM THIS
AFTERNOON...SUPPORTING DRY LOW LEVEL OFFSHORE FLOW THROUGH THIS
EVENING. A FRONT ASSOCIATED WITH THE LOW WILL CAUSE RAIN TO SPREAD
ONTO THE COAST EARLY THIS EVENING AND REACH THE INTERIOR LATE THIS
EVENING...PERHAPS AFTER MIDNIGHT AROUND KBLI. ONCE THE RAIN
DEVELOPS...CIGS WILL LOWER INTO MVFR RANGES LATE TONIGHT AND FRI
MORNING. MODERATE SOUTHERLY FLOW ALOFT TONIGHT...BECOMING LIGHT
SOUTHERLY ON FRI. AMS STABLE TONIGHT...BECOMING NEUTRALLY STABLE ON
FRI.

KSEA...DRY LOW-LEVEL EASTERLY FLOW WILL CONTINUE TO INHIBIT LOW
CLOUD DEVELOPMENT THROUGH AT LEAST 06Z. RAIN WILL DEVELOP AROUND
THAT TIME WITH CIGS LOWERING INTO MVFR RANGES AT TIMES AFT 08Z
THROUGH FRI MORNING. DRY LOW-LEVEL OFFSHORE FLOW WILL INCREASE AGAIN
AFT 18Z FRI WITH GRADUAL SCATTERING OF CLOUDS THROUGH 06Z SAT.
HANER

&&

.MARINE...A DEEP...MATURE 971 MB LOW CENTER WAS NEAR 46N 132W LATE
THIS AFTERNOON...OR ABOUT 350 NM WEST OF OCEAN SHORES. THE LOW
CENTER WILL MOVE NORTH TONIGHT AND THEN RE-FORM NEAR 50N 140W ON FRI
MORNING. THE TRACK OF THE LOW WILL BRING STRONGEST WINDS TO THE
OUTER COASTAL WATERS WHILE CONTINUING TO ENHANCE EASTERLY PRESSURE
GRADIENTS OVER WESTERN WASHINGTON THROUGH THIS EVENING. IN THIS
LIGHT...EXPANDED COVERAGE OF GALE WARNINGS TO INCLUDE THE WEST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA...ESPECIALLY WITH A KUIL-KBLI
GRADIENT OF -3.8 MB AT 2 PM PST. ON SAT...GRADIENTS WILL WEAKEN
SIGNIFICANTLY AS THE LOW MOVES WELL NORTH AND WEAKENS.  HANER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING OUTER COASTAL WATERS AND THE WEST ENTRANCE.
     SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT...NORTH INLAND
        WATERS AND ADMIRALTY INLET.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR CONDITIONS.

WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE)

In the hours before

Local storm report, Feb 4, 6:22 PM PST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
622 PM PST THU FEB 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     NON-TSTM WND GST 5 W GRAYS HARBOR        46.99N 124.07W
02/04/2010  E52 MPH          PZZ110             WA   PUBLIC

            FISHERMAN EXPERIENCED EASTERLY WINDS BETWEEN 40 TO 45
            KNOTS.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:45 PM PSTSmall Craft Advisory for Hazardous SeasSEW60 hr

Nearby

Wind Advisories in Washington, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.